MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation: a review of complaint history, device history record, quality control (qc) and a visual inspection was conducted during the investigation.The portion of the device proximal to the fracture was returned, along with the handle.The outer shaft of the device and distal portion of the inner wire were not returned, nor were photographs provided.Visual inspection confirmed the device fractured approximately ~8.5 cm from the solder joint.The site of the fracture was observed under magnification, and no signs of chemical attack or brittleness were observed.It appears the fracture was ductile in nature.No nonconformities were observed in the solder joint, and no signs of tool use, kinks, or pressure points were observed on the device.No other nonconformities were observed on the device.Manufacturing records for this device were reviewed and there are no signs that nonconforming product was released.No other complaints have been filed for this device lot.Qc records for the inner wire of the device were reviewed and found to meet cvi acceptance criteria.The complaint was confirmed through visual observation of the device.Because no signs of nonconformity or misuse were found, it appears this device sustained excessive force in a longitudinal direction.It does not appear the device was misused or that tools were used to generate additional force on the device.The appropriate internal personnel have been notified.We will continue to monitor for similar complaints.
 
Event or Problem Description
Midway into the case the lead extraction liberator beacon tip locking stylet broke about 5cm distal to the weld where it attaches to the braided handle.There was enough of the liberator remaining outside of the proximal to where the surgeon, using hemostats, could grab and successfully remove the lead.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5444340
Report Number1820334-2016-00079
Device Sequence Number16243817
Product Code DXQ
UDI-Device Identifier00827002265509
UDI-Public(01)00827002265509(17)181031(10)N132763
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K970690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-OFA01
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/01/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2016
Initial Report FDA Received Date02/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;